| Catalog Number |
0112750 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240)
| Date of Event |
12/08/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2014) is considered to be a best estimate.This emdr represents the perfix plug (device 2).Additional supplemental emdrs were submitted to represent the perfix plug (device 1) and 3dmax mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: (b)(6) 2014 - patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of perfix plug (device 1).Per op notes, "the left deep inguinal hernia defect was palpated and noted.A small incision was made in the left groin area and in the left inguinal area.A perfix plug (device 1) was placed into the hernia defect and tacked with sutures." (b)(6) 2015 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with implant of perfix plug (device 2).Per op notes, "a larger incision was made.Spermatic cord was identified right above the pubic bone.The testicle was dissected out from the left hemiscrotum.The hernia defect was identified.A perfix plug (device 2) was placed and tacked down to the cooper's ligament.The fascia was then reapproximated with suture." (note: the previously placed mesh was not seen during this procedure) (b)(6) 2017 - patient was diagnosed with recurrent left inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device 3).Per op notes, "a stab incision was made.The left side inguinal hernia was identified.Minor adhesions between the omentum and the anterior abdominal wall were noted and taken down.The right side was noted to be normal.A left sided 3dmax mesh (device 3) was placed into the peritoneal cavity and tacked inferiorly to cooper's ligament." (note: the previously placed mesh was not seen during this procedure).